Rise in Psa After Surgery and Radiation

9 Posts | Page(s): 1 

Rise in Psa After Surgery and Radiation

by Hunterny on Wed Nov 08, 2006 12:00 AM

Quote | Reply
had surgery and radiation two years ago ,psa now rising and has doubled over the last six months. doctor reccomends casadex(pill) and then a shot oflupron in stomach,has any body been through this. thanks for any info.I am 71 yrs. and in good shape.thank god. patrick

Failure After Surgery and Radiation.

by Robodoc on Wed Nov 08, 2006 12:00 AM

Quote | Reply
Your doctor has given you the right advice. Your PSA velocity is high which means you are dealing not just with local failure and recurrence but more with a systemic disease. Since radiation was not able to knock this out, the next step is to use Casedox and hormonal therapy. By reducing the testostrone level, you would hope to slow down the progression of the disease. You have to be aware of some of the side effects of this therapy including hot flashes, weight gain, weekness, depression etc.. But at this point this is the best option. good luck.

Psa

by Badge414 on Thu Nov 09, 2006 12:00 AM

Quote | Reply
You had both surgery and radiation? That is highly unusual. What was your PSA after surgery? Had the cancer spread? Where? Was it radiation to the bed where the prostate was removed? What is your current PSA? I had the radical prostatectomy three years ago, but it missed some cancer. My PSA three months after surgery was 0.71, so I did 4 months of chemo, which I do NOT recommend, too devastating. That brought my PSA to 0.21, but it started up again within one month. I then did 6 months of hormone deprivation therapy using Lupron and Casodex. I got the one month shot in the large muscle in the buttox, NOT the stomach. Hormone therapy brought my PSA down to 0.01, so the therapy was stopped for 6 months, and I continue on the intermittent therapy. Mine got up to 1.29 before I started the third round of hormone therapy. Yes, it does have side effects, strong pain in the chest and arms, a burning sensation, and it wakes me at night. That is the only treatment left. Jim

Rise of Psa

by Hunterny on Fri Nov 10, 2006 12:00 AM

Quote | Reply
thanks jim, after radiation,surgery before, my psa was .03 ,3 months later .03 then it started,.17 ,,18, ,35. .70. .93 and now it was 1.2. had a bone scan,all clear no cancer in any lobes or nodes. rt on prostate showed cancer in leftside 20% right side 5% towards margins. gleason score afyter surgery was 4+3. started shot of zolodex and 1 pill of casodex

Under Control

by Badge414 on Sat Nov 11, 2006 12:00 AM

Quote | Reply
It sounds like you have your cancer under control, hormone therapy should continue to work for some time to come. We don't have a cure available to us at this point in time. I like the notion of the monthly Lupron shot, but if the Zolodex shot is not a bother, it should work just as well. Current studies suggest that there is no benefit to continued use of Casodex, but it is helpful to counter the flare at the time of the first Lupron shot. Your Gleason score of 7 indicates slower growing cancer, mine is Gleason 9, so it grows faster. Good luck to you, maybe they will find a cure some day. Jim

Rise in Psa

by Hunterny on Sat Nov 11, 2006 12:00 AM

Quote | Reply
thanks again jim,Ive another freind who had the same RT. and RT as me. we bothhad same doctor same day operation same radiation and bone scan. his readings were a little higher than mine.im receiving homones treatments first. next week will be going to sloan kettering hospital for second opinion.they have great web site. memorial sloan kettering hospital. go to proatate cancer,then go to right side to video by three doctors. last doctor,(morris) handles only our type of cases.let you know what he said. by the way what kind of badge.mine is 838 nypd retired. so long for now pat.

Rise in Psa

by Hunterny on Sat Nov 11, 2006 12:00 AM

Quote | Reply
ps jim it was zolodex not lupron. i will continue casodex till end of month.

Hormone Therapy

by Badge414 on Sat Nov 11, 2006 12:00 AM

Quote | Reply
Hi Pat, Do you have any "hot flashes" due to the drop in testosterone with the hormone therapy? I do, it started about the third week of therapy, strong burning sensation on the skin, not deep into muscle. It started on the inside of the arm near the elbow, then the center of the chest, and the thigh. Aspirin may have helped some. My hair came back after chemo, but then it thinned again after hormone therapy stopped. I would expect you to see renewed hair growth with the hormone therapy, or was hair a thing of the past? :) I'm 69 and had a full head of hair before chemo. My "handle" is from my radio call number in the Benton Co Sheriff's Office where I was chief criminal deputy, Corvallis, Oregon. I may try Avodart next time, it blocks testosterone from changing to DHT, the form that is needed for cancer to thrive. Have you discussed that one with your doctor? Jim

Rise in Psa

by Hunterny on Mon Nov 13, 2006 12:00 AM

Quote | Reply
hi jim. so far no complaints,no hot flashes or pain. only been on HT for a week.I also take calicium with vitamin d,fish oil pill,lycopene,and selenium along with the casodex pill.if you went on that sloan kettering web site,tell me what you think.before i forget my neice has touted me on assiac tea,it has helped her mother so ill try to research it.so long for now,keep the faith pat,
9 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.